Alert archive / California / High Wind Watches in 2008
High Wind Watch 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind watch at Jan 2, 2008, 2:43 PM PST. It took effect at Jan 3, 2008, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 2:43 PM PST (22:43 UTC)
- In effect from
- Jan 3, 2008, 10:00 PM PST
- Expired
- Jan 3, 2008, 5:08 AM PST
- In force
- Issued by
- NWS Sacramento, CA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind watch went out at Jan 2, 9:00 AM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Jan 2, 9:00 AM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST WED JAN 2 2008 .DISCUSSION... THE HALCYON DAYS WEVE BEEN EXPERIENCING DURING THIS NEW YEAR WILL CONTINUE FOR TODAY BEFORE THEY TAKE A TURN FOR THE TURBULENT. HIGH PRESSURE RIDGE CURRENTLY OVER THE GREAT BASIN WILL SHIFT EAST AS A LOW PRESSURE CENTER IN THE GULF OF ALASKA DIGS A TROUGH SOUTH OVER THE REGION AND BRINGS IN A SERIES OF WINTER WEATHER SYSTEMS. THIS MORNING THE ONLY SIGNIFICANT WEATHER STORY WOULD BE THE PATCHY FOG WHICH IS CURRENTLY LOCALLY DENSE OVER NORTHERN SAN JOAQUIN VALLEY. THE MIDDLE AND HIGH CLOUDS THAT ARE DRIFTING OVER THAT AREA SHOULD KEEP IT FROM BECOMING WIDESPREAD...SO WILL HANDLE IT WITH A SHORT- TERM FORECAST RATHER THAN AN ADVISORY FOR NOW. TEMPERATURES TODAY SHOULD BE FAIRLY SEASONAL. WINDS WILL START TO INCREASE OUT OF THE SOUTH TONIGHT IN ADVANCE OF THE FIRST WINTER WEATHER STORM WHICHS PROGGED TO HIT OUR NORTHERN MOUNTAINS BY THURSDAY AFTERNOON. QUICK LOOK AT THE FORECAST PACKAGE DOESNT INDICATE ANY NEED FOR UPDATES AT THIS TIME. WILL FRESHEN SPECIAL WEATHER STATEMENT AND WSW WITH THE AFTERNOON FORECAST. RANDY HARTLEY .PREVIOUS DISCUSSION... HIGH PRESSURE RIDGE OVER SOUTHWEST U.S. KEEPING FORECAST AREA DRY FOR NOW WITH JUST SOME HIGH CLOUDINESS BEING PULLED OVER THE AREA FROM THE SOUTH. CLEAREST AREA THROUGH THE NIGHT HAS BEEN NORTHERN SAN JOAQUIN VALLEY AND AS A RESULT...FOG HAS FORMED HERE WITH LIGHTER FOG IN THE SOUTHERN SACRAMENTO VALLEY. VISIBILITY DROPPED TO BELOW 1/4 MILE IN MODESTO BUT IS NOW BACK UP TO 1/4. IR SATELLITE IMAGE SHOWS A THICKER BAND OF CIRRUS MOVING INTO THE AREA FROM THE WEST SO BELIEVE WIDESPREAD DENSE FOG WILL NOT BECOME AN ISSUE THIS MORNING. WEAK FRONTAL SYSTEM NOW JUST OFF THE COAST WILL BE HELD UP ON THE SOUTHWEST U.S. RIDGE SO HIGH CLOUDS AND SLIGHTLY COOLER AIRMASS WILL MAKE FOR A PARTLY CLOUDY DAY WITH NEAR NORMAL TEMPERATURES. MAJOR CHANGE STILL IN STORE STARTING LATE THURSDAY WITH LOW OVER ALASKA PIVOTING A SERIES OF STRONG WEATHER SYSTEMS THROUGH NORCAL THROUGH THE COMING WEEKEND. MODELS HAVE SLOWED THE FIRST SYSTEM A BIT AND IS NOW NOT EXPECTED TO BEGIN DROPPING PRECIP OVER THE FORECAST AREA UNTIL THURSDAY EVENING. MODELS CONSISTENT WITH THIS SLOWING IDEA AND GFS HAS KEPT SLOWER TIMING FOR TWO RUNS NOW SO CONFIDENT ENOUGH TO BACK OFF ON PRECIP THREAT FOR THURSDAY. HAVE ALSO DELAYED ONSET OF WINTER STORM WATCH NOW IN AFFECT FOR THE SIERRA CASCADE RANGE UNTIL THURSDAY NIGHT WITH FIRST IN SERIES OF FRONTAL SYSTEMS NOW EXPECTED TO MOVE THROUGH THE AREA. THIS FIRST SYSTEM IS EXPECTED TO BE A MODERATE PRECIP PRODUCER WITH A HALF AN INCH TO AN INCH IN THE CENTRAL VALLEY AND ONE TO 2 INCHES MAX OVER THE SIERRA BY FRIDAY MORNING. DECENT OROGRAPHICS WITH THIS FIRST SYSTEM WITH A 10 TO 12 MB SURFACE GRADIENT FROM SAC TO MFR SO LIKELY TO SEE SOME FAIRLY BREEZY OR WINDY CONDITIONS THURSDAY NIGHT AND EARLY FRIDAY. SNOW LEVELS MODERATELY HIGH WITH THIS SYSTEM AT GENERALLY ABOVE THE 4000 TO 5000 FOOT MARK. THIS SYSTEM WILL BE A WARM UP FOR MORE POWERFUL SYSTEM EXPECTED TO MOVE RAPIDLY INTO NORCAL BY FRIDAY AFTERNOON SO EXPECT LITTLE IN THE WAY OF A BREAK. HEAVIER PRECIP...STRONGER WINDS AND BETTER OROGRAPHICS ARE ON TAP WITH THIS SYSTEM WHICH GFS INDICATES WILL HAVE 80 PLUS MPH WINDS AT THE 700 MB LEVEL. A 12 MB SURFACE GRADIENT FROM MFR TO SAC WILL MAKE FOR VERY WINDY CONDITIONS IN THE VALLEY AS WELL. SEVERAL FEET OF ADDITIONAL SNOW WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS FROM THIS MODERATELY COOL SYSTEM. THIS SYSTEM IS EXPECTED TO MOVE EAST OF THE FORECAST AREA BY MID DAY SATURDAY BUT STILL A THIRD SYSTEM IS FORECAST TO MOVE RAPIDLY INTO THE NORTH STATE BY SATURDAY AFTERNOON SO AGAIN LITTLE IN THE WAY OF A PRECIP BREAK WILL BE EXPERIENCED. ALTHOUGH SATURDAYS SYSTEM IS NOT EXPECTED TO BRING AS MUCH WIND OR PRECIP...IT WILL BE A COOLER SYSTEM WITH SNOW LEVELS POSSIBLY DROPPING BELOW 3000 FEET BY SATURDAY AFTERNOON. WET PATTERN CONTINUES INTO SUNDAY WITH MORE...COOLER SHORTWAVE FORECAST TO MOVE THROUGH NORCAL. THIS COOLER ORIGIN AIR WILL BRING SNOW LEVELS DOWN INTO THE FOOTHILLS SUNDAY. UPPER RIDGE PUSHES UP OVER THE WEST COAST BEGINNING MONDAY. CURRENTLY...GFS KEEPS OVERRUNNING PRECIP OVER NORTHERN PORTION OF CWA THROUGH TUESDAY WITH YET ANOTHER FRONTAL PASSAGE AROUND WEDNESDAY OF NEXT WEEK. LATEST GFS FINALLY BRINGS MORE PERMANENT RIDGE OF HIGH PRESSURE OVER WEST COAST TOWARDS THE END OF NEXT WEEK FOR MORE EXTENDED DRYING PERIOD. SMITH && .AVIATION... LIFR FOG DWELLING IN THE NORTHERN SAN JOAQUIN VALLEY THIS MORNING SHOULD BEGIN LIFTING BY 18Z IMPROVING TO VFR LATER THIS AFTERNOON. AREAS OF MVFR/IFR FOG IN THE SAC METRO VICINITY WILL IMPROVE MORE QUICKLY. VFR CONDITIONS WILL PREVAIL REGION-WIDE THIS AFTERNOON AS BROKEN-OVERCAST HIGH CLOUDS MOVE OVER CA ASSOCIATED WITH THE WEAK FRONT CURRENTLY OFFSHORE. SURFACE VALLEY WINDS WILL GENERALLY BE LIGHT SOUTHERLY BECOMING MORE MODERATE TOMORROW. WINDS ALOFT SOUTHWESTERLY 30-40 KTS NEAR 700 MB. JBB && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WATCH...FROM THURSDAY EVENING THROUGH SATURDAY MORNING FOR WEST SLOPE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS COUNTY/LASSEN PARK AREA. &&
Hazardous weather outlook, Jan 2, 7:00 AM PST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST WED JAN 2 2008 CAZ013>019-063-064-066>069-031500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A SERIES OF POWERFUL STORMS WILL MOVE INTO THE REGION BEGINNING THURSDAY EVENING...AND PERSIST INTO SUNDAY. THERE IS A POTENTIAL FOR HEAVY SNOW IN THE MOUNTAINS AND HEAVY RAIN IN THE VALLEYS. IT APPEARS SNOW LEVELS WILL BE NEAR 4500-5500 FEET THURSDAY NIGHT THEN RAISE A LITTLE HIGHER FRIDAY...THEN DOWN TO 4000 TO 5000 FEET ON SATURDAY. SEVERAL FEET OF NEW SNOW IS POSSIBLE OVER THE SIERRA CASCADE RANGE COMBINED WITH VERY STRONG WINDS AT TIMES IN EXCESS OF 60 MPH. BLIZZARD CONDITIONS ARE LIKELY AT TIMES BETWEEN THURSDAY NIGHT AND SUNDAY. SEVERAL INCHES OF RAIN ARE POSSIBLE IN THE VALLEY WITH GUSTY SOUTH WINDS BETWEEN THURSDAY NIGHT AND SATURDAY. LOCALIZED FLOODING WILL BE POSSIBLE AT THE LOWER ELEVATIONS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:45 PM PST | Blizzard Warning | STO | 50 hr |
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.